A 33-year-old female asked:
i'm dealing with bad allergies right now, and it is causing post-nasal drip with is making me vomit. will benadryl (diphenhydramine) help me?
2 doctor answers
Dr. Gloria Shenkir answered
17 years experience Internal Medicine
Yes.: Benadryl (diphenhydramine) is commonly used to treat symptoms of allergies. It tends to work faster than other allergy medicine but it also causes more side effects, especially sedation. Some people get the opposite effect and a jittery feeling. If allergies are an ongoing problem consider a daily medication like allergies, Claritin or zyrtec. They take longer to work but tend to have fewer side effects.
Answered on May 6, 2015
Dr. Linda Green answered
44 years experience Pediatric Allergy and Asthma
Allergies: There are several over the counter antihistamine pills besides Benadryl (diphenhydramine) including claritin, allegra, zyrtec which may cause less drowsiness than benadryl (diphenhydramine). There are also prescription nasal sprays which are good for post nasal drip. If symptoms persist see a doctor for evaluation.
Answered on Jun 24, 2014
90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:
People also searched for:
Connect by text or video with a U.S. board-certified doctor now — wait time is less than 1 minute!